Alert archive / Ohio / Flash Flood Warnings in 2020
Flash Flood Warning 36, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Sep 7, 2020, 10:12 PM EDT for 5 counties in Ohio. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 7, 2020, 10:12 PM EDT (02:12 UTC)
- Expired
- Sep 8, 2020, 1:46 AM EDT
- In force
- 4 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Auglaize County, OH, Hardin County, OH, Logan County, OH, Mercer County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 132 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 11:30 PM EDT | FLOOD | 2 Nne Roundhead, OH | STATE ROUTE 67 CLOSED DUE TO HIGH WATER. |
| Sep 8, 12:30 AM EDT | FLASH FLOOD | Coldwater, OH | HIGH WATER WAS REPORTED ACROSS SEVERAL ROADS IN THE COLDWATER AREA. |
| Sep 8, 1:00 AM EDT | FLOOD | Ese Coldwater, OH | COLDWATER ELEMENTARY SCHOOL FLOODED. |
| Sep 8, 1:30 AM EDT | FLOOD | 4 W Belle Center, OH | STATE ROUTE 117 CLOSED DUE TO HIGH WATER AND DEBRIS ON ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 138 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 384 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
359
WGUS51 KILN 080212
FFWILN
OHC011-065-091-107-149-080515-
/O.NEW.KILN.FF.W.0036.200908T0212Z-200908T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1012 PM EDT Mon Sep 7 2020
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northeastern Shelby County in west central Ohio...
Northern Logan County in west central Ohio...
Auglaize County in west central Ohio...
Southern Hardin County in west central Ohio...
Central Mercer County in west central Ohio...
* Until 115 AM EDT.
* At 1011 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Two to four inches of rain have already
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that may experience flooding include...
Celina, Wapakoneta, St. Marys, Kenton, Coldwater, Fort Shawnee, New
Bremen, Cridersville, Russells Point, Botkins, Lakeview, New
Knoxville, Waynesfield, Belle Center, Chippewa Park, Northwood,
Moulton, Wabash, Roundhead and Mount Victory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4069 8342 4051 8342 4050 8352 4048 8352
4043 8480 4064 8480 4066 8422 4066 8411
4064 8411 4064 8391 4065 8388 4067 8388
FLASH FLOOD...RADAR INDICATED
$$
ch2 follow-up statements
674
WGUS51 KILN 080241
FFWILN
OHC011-065-091-107-149-080615-
/O.EXT.KILN.FF.W.0036.000000T0000Z-200908T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
1041 PM EDT Mon Sep 7 2020
The National Weather Service in Wilmington has extended the
* Flash Flood Warning for...
Northeastern Shelby County in west central Ohio...
Northern Logan County in west central Ohio...
Auglaize County in west central Ohio...
Southern Hardin County in west central Ohio...
Central Mercer County in west central Ohio...
* Until 215 AM EDT.
* At 1040 PM EDT, radar indicated thunderstorms producing heavy rain
across the warned area. Two to four inches of rain have already
fallen. Heavy rain continues to fall with another two to three
inches possible in the next hour. Flash flooding is already
occurring.
HAZARD...Life threatening flash flooding. Heavy rain producing
flash flooding.
SOURCE...Radar indicated.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that may experience flooding include...
Celina, Wapakoneta, St. Marys, Kenton, Coldwater, Fort Shawnee, New
Bremen, Cridersville, Russells Point, Botkins, Lakeview, New
Knoxville, Waynesfield, Belle Center, Chippewa Park, Northwood,
Moulton, Wabash, Roundhead and Mount Victory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4069 8342 4051 8342 4050 8352 4048 8352
4043 8480 4064 8480 4066 8422 4066 8411
4064 8411 4064 8391 4065 8388 4067 8388
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...2-3 INCHES IN 1 HOUR
$$
ch342
WGUS71 KILN 080546
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
146 AM EDT Tue Sep 8 2020
OHC011-065-091-107-149-080556-
/O.CAN.KILN.FF.W.0036.000000T0000Z-200908T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shelby OH-Logan OH-Auglaize OH-Hardin OH-Mercer OH-
146 AM EDT Tue Sep 8 2020
...THE FLASH FLOOD WARNING FOR NORTHEASTERN SHELBY...NORTHERN
LOGAN...AUGLAIZE...SOUTHERN HARDIN AND CENTRAL MERCER COUNTIES IS
CANCELLED...
This Flash Flood Warning has been replaced with a Flood Warning,
which is in effect until 945 AM EDT.
LAT...LON 4069 8342 4051 8342 4050 8352 4048 8352
4043 8480 4064 8480 4066 8422 4066 8411
4064 8411 4064 8391 4065 8388 4067 8388
$$
HatzosWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 9:07 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 7, 9:07 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 907 PM EDT Mon Sep 7 2020 .SYNOPSIS... A stationary front across northern Indiana and far northwest Ohio will lift north tonight into Tuesday morning. Dry and very warm conditions will then occur through mid week. A cold front will move across the region Thursday. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... Scattered showers and thunderstorms are continuing to push east across the northern half of our area this evening in a persistent low level convergent region. The boundary is forecast to lift back to the north overnight and with the instability beginning to decrease, expect to see the pcpn begin to translate slowly north as it gradually weakens overnight. The severe threat appears to be diminishing but with some continued training of the storms, the locally heavy rain threat will persist for at least a few more hours. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... Southerly flow will continue across the entire region on the western periphery of an East Coast high pressure system. Cannot completely rule out a storm in west central Ohio, but the rest of the forecast area will see plenty of sun. Temperatures will be quite warm with highs in the mid 80s to lower 90s. Low level flow will back Tuesday night as an inverted trough develops into the Ohio Valley. But it will remain dry and warm with lows in the lower to mid 60s. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Dry conditions are expected at the start of the long term. With little in the way of cloud cover on Wednesday expect temperatures to climb into the middle 80s to the lower 90s. A frontal boundary works into the region on Thursday, however with little in the way of moisture, went with a dry frontal passage. Temperatures will be cooler on Thursday, especially across the northwestern portions of the region where only expect temperatures in the 70s. Elsewhere, 80s are expected on Thursday. Friday is expected to be a cooler day with high temperatures in the lower 70s to lower 80s before southerly flow returns for Saturday. This southerly flow will allow for temperatures in the 80s on Saturday. Southerly flow will also allow for an increase in moisture ahead of a frontal boundary and therefore also have precipitation chances in the forecast for Saturday. These precipitation chances will continue into Sunday as the frontal boundary moves through the area. Dry conditions return for Monday along with cooler conditions. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... Scattered showers and thunderstorms are continuing to track east on a boundary situated along the I-70 corridor. These will likely affect the northern TAF sites over the next few hours before the boundary begins to shift back to the north later tonight. IFR vsbys will be possible at times with the storms this evening. As the boundary lifts north overnight, expect a decreasing cloud trend. Some areas of mainly river valley fog will be possible later tonight into early Tuesday morning. Otherwise, just expect few-sct cu and VFR conditions through the day on Tuesday. OUTLOOK...No significant weather expected. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM...Novak AVIATION...JGL
Hazardous weather outlook, Sep 7, 9:49 PM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 949 PM EDT Mon Sep 7 2020 OHZ026-034-035-042>046-051>056-081100- Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami- Champaign-Clark-Madison-Franklin OH-Licking- 949 PM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for Central Ohio and West Central Ohio. .DAY ONE...Tonight. Occasional showers and thunderstorms tonight will be capable of producing locally heavy rainfall, leading to some possible flooding issues. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ050-058-059-066-073>075-080-KYZ089>100-OHZ060>065-070>074-077>082- 088-081100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Preble-Montgomery-Greene- Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking- Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto- 949 PM EDT Mon Sep 7 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 7, 8:25 PM EDT, 1 hour 47 minutes before
Special Weather Statement National Weather Service Wilmington OH 825 PM EDT Mon Sep 7 2020 INZ050-OHZ042-060-080100- Wayne IN-Darke OH-Preble OH- 825 PM EDT Mon Sep 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN WAYNE...NORTHERN PREBLE AND SOUTHWESTERN DARKE COUNTIES UNTIL 900 PM EDT... At 824 PM EDT, radar indicated a strong thunderstorm near New Paris, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 45 mph... One half inch diameter hail... Locations impacted include... Richmond, Eaton, Arcanum, Lewisburg, New Paris, West Alexandria, New Madison, Fountain City, Eldorado, Verona, West Manchester, Spring Grove, Bethel, Gordon, Ithaca, Castine, Whitewater, Oklahoma, Middleboro and Interstate 70 at US Route 127. This includes the following Interstates... I-70 in Indiana between mile markers 148 and 156. I-70 in Ohio between mile markers 0 and 17. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3999 8495 3998 8449 3970 8448 3978 8496 TIME...MOT...LOC 0024Z 280DEG 24KT 3989 8485 Hatzos
Local storm report, Sep 7, 9:11 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
911 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 4 ENE POWELL 40.18N 83.00W
09/07/2020 DELAWARE OH NWS EMPLOYEE
SEVERAL LARGE TREE LIMBS DOWNED NEAR GLEN OAK ELEMENTARY
SCHOOL.
0519 PM TSTM WND DMG 3 NW SUNBURY 40.27N 82.91W
09/07/2020 DELAWARE OH BROADCAST MEDIA
ONE LARGE TREE DOWNED AT N GALENA ROAD AND US ROUTE 36.
&&
HATZOSSpecial weather statement, Sep 7, 9:15 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Wilmington OH
915 PM EDT Mon Sep 7 2020
OHZ042-051-060-061-080145-
Montgomery OH-Darke OH-Preble OH-Miami OH-
915 PM EDT Mon Sep 7 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...
SOUTHEASTERN DARKE...NORTHERN MONTGOMERY AND SOUTHWESTERN MIAMI
COUNTIES UNTIL 945 PM EDT...
At 914 PM EDT, radar indicated a strong thunderstorm near Lewisburg,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Dayton, Huber Heights, Trotwood, Vandalia, Englewood, Tipp City,
Moraine, West Milton, Arcanum, Lewisburg, Clayton, Union, Brookville,
Shiloh, Phillipsburg, Verona, West Manchester, Laura, Pitsburg and
Potsdam.
This includes the following Interstates...
I-70 in Ohio between mile markers 9 and 36.
I-75 in Ohio between mile markers 51 and 70.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3981 8466 3999 8463 3999 8416 3986 8414
3972 8420
TIME...MOT...LOC 0114Z 277DEG 23KT 3990 8455
chLocal storm report, Sep 7, 9:21 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
921 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG 3 ENE DELAWARE 40.31N 83.01W
09/07/2020 DELAWARE OH PUBLIC
TREE DAMAGE REPORTERD ON HARRIS ROAD NEAR STATE ROUTE
521.
&&
HATZOSLocal storm report, Sep 7, 9:37 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
937 PM EDT MON SEP 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG NE SUNBURY 40.25N 82.86W
09/07/2020 DELAWARE OH PUBLIC
TWO LARGE TREES UPROOTED AT A RESIDENCE ON NORTH COLUMBUS
STREET.
&&
HATZOSSpecial weather statement, Sep 7, 10:01 PM EDT, 11 minutes before
Special Weather Statement National Weather Service Wilmington OH 1001 PM EDT Mon Sep 7 2020 OHZ034-035-043-044-080230- Auglaize OH-Logan OH-Shelby OH-Mercer OH- 1001 PM EDT Mon Sep 7 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SHELBY...NORTHWESTERN LOGAN...AUGLAIZE AND SOUTHEASTERN MERCER COUNTIES UNTIL 1030 PM EDT... At 1000 PM EDT, radar indicated a strong thunderstorm near Coldwater, moving east at 25 mph. STORM HAZARDS INCLUDE... Winds to 50 mph... Nickel size hail... Very heavy rain... Locations impacted include... Celina, Wapakoneta, St. Marys, Coldwater, New Bremen, Minster, St. Henry, Anna, Jackson Center, Botkins, Lakeview, New Knoxville, Waynesfield, Moulton, Chickasaw, Uniopolis, Kettlersville, Montezuma, Fryburg and Montra. This includes I-75 in Ohio between mile markers 97 and 113. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 4038 8466 4056 8466 4061 8393 4033 8394 TIME...MOT...LOC 0200Z 271DEG 23KT 4048 8456 ch
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:03 PM EDT | Special Weather Statement | ILN | Darke | 27 min |
| Sep 7, 8:21 PM EDT | Areal Flood Advisory | ILN | Darke, Preble | 118 min |
| Sep 7, 8:25 PM EDT | Special Weather Statement | ILN | Preble | 35 min |
| Sep 7, 9:15 PM EDT | Special Weather Statement | ILN | Montgomery | 30 min |
| Sep 7, 9:40 PM EDT | Areal Flood Advisory | ILN | Auglaize, Hardin, Logan, Mercer, Shelby, Union | 3 hr |
| Sep 7, 10:01 PM EDT | Special Weather Statement | ILN | Auglaize, Mercer | 29 min |
| Sep 7, 10:07 PM EDT | Flash Flood Watch | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Franklin and 8 more | 7 hr |
| Sep 7, 10:58 PM EDT | Flash Flood Warning | ILN | Auglaize, Darke, Logan, Mercer, Shelby, Union | 6 hr |
| Sep 7, 11:23 PM EDT | Special Weather Statement | ILN | Darke, Shelby | 37 min |
| Sep 7, 11:29 PM EDT | Flash Flood Warning | ILN | Delaware | 3 hr |
| Sep 7, 11:31 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Shelby | 18 min |
| Sep 8, 12:41 AM EDT | Areal Flood Advisory | ILN | Champaign, Darke, Miami, Shelby | 3 hr |
| Sep 8, 1:45 AM EDT | Areal Flood Warning | ILN | Auglaize, Hardin, Logan, Mercer, Shelby | 8 hr |
| Sep 8, 2:07 AM EDT | Areal Flood Warning | ILN | Delaware | 7 hr |
| Sep 8, 5:03 AM EDT | Areal Flood Warning | ILN | Auglaize, Darke, Logan, Mercer, Shelby, Union | 4 hr |
Nearby
Flash Flood Warnings in Ohio, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.